Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 3, 2006, 5:00 PM EDT for Belmont County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2006, 5:00 PM EDT (21:00 UTC)
- Expired
- Aug 3, 2006, 6:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:03 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 3, 3:03 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT THU AUG 3 2006 .SHORT TERM (TODAY THROUGH FRIDAY)... BASED ON RECENT RUC, NAM WRF, AND GFS MODEL RUNS, EXPECT TWO OR THREE BANDS OF PREFRONTAL THUNDERSTORMS TO MOVE SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY TONIGHT. THE MAIN THREAT WILL BE DAMAGING WIND. LOCAL RAIN AMOUNTS CAN GO OVER 1 OR 2 INCHES. FLASH FLOOD GUIDANCE IS 2-2.5 INCHES IN 3 HOURS. THE COLD FRONT WILL BEGIN TO LOWER THE MOISTURE CONTENT FRIDAY AND TEMPERATURES WILL NOT BE WARM AS PREVIOUS DAYS AS NAM AND GFS MOS VALUES SHOW. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... COOLER WEATHER WILL INVADE THE REGION AFTER THE FRONT PUSHES THROUGH ON FRIDAY. THIS WILL GIVE A COMFORTABLE WEEKEND WITH LITTLE PRECIPITATION EXPECTED. THE NEXT CHANCE OF PRECIP SHOULD BE SUNDAY NIGHT AS ANOTHER WAVE IS FORECAST TO PUSH IN FROM THE WEST. && .AVIATION... BASED ON RECENT RADAR DATA AND RUC AND NAM WRF MODEL RUNS, EXPECT THE FIRST BAND OF SCATTERED THUNDERSTORMS TO MOVE THROUGH THE UPPER OHIO VALLEY 18Z-21Z. FROM A CONSENSUS OF RUC AND NAM WRF MODEL RUNS, EXPECT ANOTHER BAND OF THUNDERSTORMS TO MOVE THROUGH THE UPPER OHIO VALLEY BETWEEN 01Z-06Z. HOWEVER, CONSIDERING CLIMATOLOGY, WOULD NOT BE SURPRISED IF THERE IS AN INTERVENING BAND OF SCATTERED THUNDERSTORMS IN THE TIME FRAME OF 21Z-00Z. THE FIRST TWO BANDS OF STORMS HAVE MORE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS. THE LAST BAND HAS MORE POTENTIAL FOR HEAVY RAIN. THE PREVAILING CLOUD BASES WILL BE BKN050 CUMULUS WITH VISIBILITIES UNRESTRICTED. IN THUNDERSTORMS, FLIGHT CONDITIONS CAN DETERIORATE TO 3SM TSRA BR OVC020CB WITH LOCALIZED BRIEF IFR CONDITIONS POSSIBLE. BY EARLY FRIDAY MORNING, 08Z, THE THUNDERSTORMS SHOULD BE PRETTY MUCH GONE, HOWEVER, SOME FOG AND STRATUS MAY DEVELOP (3SM BR BKN020). BY 14Z, CONDITIONS WILL IMPROVE TO P6SM BKN040 CUMULUS. WINDS WILL BE GENERALLY WESTERLY THIS EVENING AND THEN VEER (TURN CLOCKWISE) INTO THE NORTHWEST LATER TONIGHT AND FRIDAY. SPEEDS CAN BE 10-20KTS THIS AFTERNOON AND ISOLATED THUNDERSTORM WIND GUSTS CAN GO OVER 50KTS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 3, 4:41 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 441 AM EDT THU AUG 3 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-040845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 441 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE DISTRICT BY THIS EVENING WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS. LOCALLY HEAVY DOWNPOURS WITH THE THUNDERSTORMS MAY CAUSE FLOODING IN POOR DRAINAGE AREAS AND CAUSE PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Aug 3, 4:05 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
08/03/2006 COSHOCTON OH TRAINED SPOTTER
NUMEROUS TREES AND POWER LINES DOWN IN TOWN.
&&Local storm report, Aug 3, 4:23 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG GLENMOOR 40.67N 80.61W
08/03/2006 COLUMBIANA OH AMATEUR RADIO
TREES AND POWER LINES DOWN.
&&
RSMITHLocal storm report, Aug 3, 4:34 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG ZANESVILLE 39.95N 82.01W
08/03/2006 MUSKINGUM OH LAW ENFORCEMENT
NUMEROUS LARGE TREES AND POWER LINES DOWN.
0420 PM HAIL ZELIENOPLE 40.79N 80.14W
08/03/2006 M0.75 INCH BUTLER PA TRAINED SPOTTER
IN SOUTH ZELIENOPLE.
0431 PM TSTM WND DMG CHESTER 40.61N 80.56W
08/03/2006 HANCOCK WV EMERGENCY MNGR
TREES DOWN.
&&Local storm report, Aug 3, 4:36 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG STRASBURG 40.60N 81.53W
08/03/2006 TUSCARAWAS OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN COUNTY WIDE.
&&Local storm report, Aug 3, 4:43 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
443 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG DELLROY 40.56N 81.20W
08/03/2006 CARROLL OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
RSMITHLocal storm report, Aug 3, 4:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL ZELIENOPLE 40.79N 80.14W
08/03/2006 E1.00 INCH BUTLER PA AMATEUR RADIO
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:40 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 65 min |
| Aug 3, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 53 min |
| Aug 3, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 57 min |
| Aug 3, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 64 min |
| Aug 3, 4:56 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 64 min |
| Aug 3, 5:18 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
| Aug 3, 5:26 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Aug 3, 5:39 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 32 min |
| Aug 3, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 61 min |
| Aug 3, 6:21 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 54 min |
| Aug 3, 6:47 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 58 min |
| Aug 3, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 61 min |
| Aug 3, 3:04 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 56 min |
| Aug 3, 3:13 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 62 min |
| Aug 3, 3:20 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 55 min |
| Aug 3, 4:00 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 45 min |
| Aug 3, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 40 min |
| Aug 3, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 62 min |
| Aug 3, 4:20 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 55 min |
| Aug 3, 4:23 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 67 min |
| Aug 3, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 63 min |
| Aug 3, 4:38 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 67 min |
| Aug 3, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 57 min |
| Aug 3, 5:10 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 65 min |
| Aug 3, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 33 min |
| Aug 3, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 55 min |
| Aug 3, 5:38 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 38 min |
| Aug 3, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 60 min |
| Aug 3, 5:52 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 53 min |
| Aug 3, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 58 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.